Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 6, 2016, 6:49 PM MDT for Crowley County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 6:49 PM MDT (00:49 UTC)
- Expired
- Jun 6, 2016, 7:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 17 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WWUS85 KPUB 070049 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT MON JUN 6 2016 COZ086-089-070115- CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 649 PM MDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PUEBLO AND WEST CENTRAL CROWLEY COUNTIES UNTIL 715 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BOONE...OR 26 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL PUEBLO AND WEST CENTRAL CROWLEY COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3834 10428 3846 10411 3828 10386 3815 10408 TIME...MOT...LOC 0048Z 316DEG 23KT 3835 10413 $$ HODANISH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:10 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 3:10 PM MDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 310 PM MDT MON JUN 6 2016 .SHORT TERM...(This evening through Tuesday) Issued at 308 PM MDT Mon Jun 6 2016 ...Another round of strong to potentially severe storms will be possible Tuesday afternoon... Rest of today...Isolated to scattered showers and thunderstorms will continue over the higher terrain and across the plains through the early evening hours. Stronger storms will be capable of producing gusty winds up to 60 mph, quarter size hail, and frequent lightning. Tonight...Thunderstorm activity will slowly die off heading into the overnight hours, with the majority of showers and storms ending by midnight. Light and varible dirunally driven winds can be expected across the CWA overnight with low temperatures droping into mid to upper 50s across the plains and mid-40s across high valley areas. Tomorrow...Another round of strong to possible severe storms will be possible, with the Palmer Divide and areas north and east of Highway 50 from roughly Pueblo eastward having the best chance of seeing stronger to potentially severe thunderstorms. An upper level low currently located across the Great Basin will slowly track eastward into NW portions of Colorado by tomorrow afternoon. A few upper level waves within northwest to westerly flow by the late afternoon, along with CAPE values between 1000-1500 J/KG and 0-6 km bulk shear vectors near 30 knots will create a favorable environment for isolated strong to severe thunderstorms. However, shear will once again be on the weaker side, limiting overall severe thunderstorm potential. In addition, NAM and GFS buffer profiles support the potential for strong gusty outflow winds due to inverted V-shape profile from the SFC to around 650 mb with the presence of mid level dry air. Primary storm threats for tomorrow will include: gusty winds up to 60 mph, hail up to 1 inch in diameter, along with frequent lightning. However, suspect a slight downward trend in the overall storm coverage and intensity Tuesday. Lukinbeal/Peterson .LONG TERM...(Tuesday night through Monday) Issued at 308 PM MDT Mon Jun 6 2016 .Wednesday and Thursday...Weakening upper trough meanders over Colorado, and a lee trough develops on the plains with the more abundant moisture staying to the east of the region. With the disturbance overhead and daytime heating, anticipate diurnal convection developing both days. Given modest CAPE and weak shear, do not anticipate any strong to severe storms. Moisture will be fairly limited with model soundings showing dry lower layers, and storms could produce gusty winds. With warming aloft, temperatures will warm into the 90s on the plains. .Friday through Monday...Another trough moves into the Pacific northwest on Friday and moves across the northern Rockies through the weekend. Lee trough continues over the eastern plains which will keep the better low level moisture east of Colorado. EC and GFS try to bring a plume of mid level moisture northward during the weekend. Models tend to be too moist with these plumes, especially before monsoon season, but suspect there will be enough mid level moisture for diurnal convection. Warm weather continues over the weekend with the lee trough and warm air aloft. EC and GFS hint at a front passage Monday which would bring some cooler and more moist air to the plains and eastern mountains. This could bring an increase in convection early next week, but much too early to get very specific. -- PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 308 PM MDT Mon Jun 6 2016 FR conditions are expected across the TAF sites throughout the period. Localized periods of MVFR conditions in +TSRA will be possible through the early evening, especially near and over the mountains for the afternoon and early evening hours. Storm threats include: hail up to 1 inch in diameter, frequent lightning, and erratic wind gusts up to 35-40 knots with up to 50 knots becoming possible near strong storms. Thunderstorms will diminish late this evening with high clouds lingering around overnight. Winds will decrease overnight with all three TAF sites seeing winds decrease below 10 knots. Another round of showers and thunderstorms is expected tomorrrow will terminals likely seeing VCTS by the early afternoon. Gusty erratic outflow winds up to 40 knots will be the primary storm threats for tomorrow afternoon. Lukinbeal/Peterson && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...AL/PETERSEN LONG TERM...PGW AVIATION...AL/PETERSEN
Hazardous weather outlook, Jun 6, 11:09 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1109 AM MDT MON JUN 6 2016 COZ058>089-093>099-071715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1109 AM MDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...AND MOVE OFF INTO THE VALLEYS AND PLAINS DURING THE LATE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE...PRODUCING HAIL TO AROUND AN INCH AND A HALF IN DIAMETER...WIND GUSTS OF OVER 60 MPH...LIGHTNING...AND LOCALLY HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE ON AREA BURN SCARS TODAY SHOULD THEY TAKE A DIRECT HIT FROM ONE OF THESE ISOLATED STRONGER STORMS. THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THROUGH THE EVENING AND OVERNIGHT HOURS. MEANWHILE...UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TO ACCELERATE SNOW MELT OVER THE MOUNTAINS LEADING TO CONTINUED RISES ON AREA STREAMS AND RIVERS. FAST FLOWS AND HIGH WATER LEVELS CAN BE EXPECTED OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED EACH DAY OVER SOUTHERN COLORADO. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING WIND GUSTS AROUND 60 MPH...HAIL AROUND ONE INCH IN DIAMETER...LOCALLY HEAVY RAINFALL AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE MOUNTAINS AND PLAINS THIS AFTERNOON AND EVENING. 10/77
In the hours before
Special weather statement, Jun 6, 5:02 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 502 PM MDT MON JUN 6 2016 COZ072-079-080-087-088-062345- WET MOUNTAINS ABOVE 10000 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 502 PM MDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND CENTRAL HUERFANO COUNTIES UNTIL 545 PM MDT... AT 501 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF FARISITA TO 6 MILES NORTH OF AGUILAR. MOVEMENT WAS NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WALSENBURG AND FARISITA. LAT...LON 3788 10507 3761 10442 3739 10455 3763 10509 TIME...MOT...LOC 2301Z 194DEG 14KT 3766 10500 3749 10461 EP
Special weather statement, Jun 6, 5:05 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT MON JUN 6 2016
COZ084-085-062345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
505 PM MDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
545 PM MDT...
AT 504 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF CALHAN...OR 32 MILES SOUTHWEST OF LIMON...MOVING
EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH AND YODER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3894 10405 3886 10406 3882 10422 3907 10437
3913 10413 3913 10405
TIME...MOT...LOC 2304Z 247DEG 13KT 3897 10417
HODANISHSpecial weather statement, Jun 6, 6:18 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 618 PM MDT MON JUN 6 2016 COZ094-097-099-070045- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 618 PM MDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS... SOUTHWESTERN BENT AND WESTERN BACA COUNTIES UNTIL 645 PM MDT... AT 618 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF KIM...OR 37 MILES SOUTH OF NORTH LA JUNTA...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS ANIMAS...SOUTHWESTERN BENT AND WESTERN BACA COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3731 10346 3746 10360 3773 10324 3751 10304 TIME...MOT...LOC 0018Z 232DEG 26KT 3743 10346 HODANISH
Local storm report, Jun 6, 6:30 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT MON JUN 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 7 NNE LA VETA 37.60N 104.96W
06/06/2016 U1.70 INCH HUERFANO CO TRAINED SPOTTER
RAIN RECORDED ON DAVIS VANTAGE VUE. HAIL TO
0.50 DIAMETER.
&&
RMGLocal storm report, Jun 6, 6:32 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT MON JUN 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 7 NNE LA VETA 37.60N 104.96W
06/06/2016 M1.70 INCH HUERFANO CO TRAINED SPOTTER
RAIN RECORDED ON DAVIS VANTAGE VUE. HAIL TO
0.50 DIAMETER.
&&
RMGSpecial weather statement, Jun 6, 6:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT MON JUN 6 2016 COZ086-089-070115- CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 649 PM MDT MON JUN 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PUEBLO AND WEST CENTRAL CROWLEY COUNTIES UNTIL 715 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BOONE...OR 26 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL PUEBLO AND WEST CENTRAL CROWLEY COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3834 10428 3846 10411 3828 10386 3815 10408 TIME...MOT...LOC 0048Z 316DEG 23KT 3835 10413 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:18 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jun 6, 7:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 6, 7:34 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jun 6, 7:37 PM MDT | Special Weather Statement | PUB | Otero | 23 min |
| Jun 6, 8:04 PM MDT | Special Weather Statement | PUB | Otero | 41 min |
| Jun 7, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 51 min |
| Jun 7, 3:18 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jun 7, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 35 min |
| Jun 7, 3:54 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| Jun 7, 4:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 24 min |
| Jun 7, 4:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| Jun 7, 4:50 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Jun 7, 5:19 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Jun 7, 5:30 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jun 7, 5:47 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 28 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.